Alert archive / Kansas / Special Weather Statements in 2021
Special Weather Statement, NWS Dodge City, KS
NWS Dodge City, KS issued this special weather statement at Jun 21, 2021, 12:26 AM CDT for Pratt County, Kansas. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2021, 12:26 AM CDT (05:26 UTC)
- Expired
- Jun 21, 2021, 1:15 AM CDT
- In force
- 49 min
- Issued by
- NWS Dodge City, KS
County Pratt County, KS
The radar
The Dodge City radar (KDDC), 99 km from the middle of the area, began a volume at 05:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 5.4 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 375 J/kg
- Mixed-layer CIN
- -333 J/kg
- Mixed-layer LCL
- 2510 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 170 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
663
WWUS83 KDDC 210526
SPSDDC
Special Weather Statement
National Weather Service Dodge City KS
1226 AM CDT Mon Jun 21 2021
KSZ066-079>081-090-210615-
Pratt KS-Stafford KS-Barber KS-Kiowa KS-Edwards KS-
1226 AM CDT Mon Jun 21 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN KIOWA...NORTHWESTERN
BARBER...NORTHEASTERN COMANCHE...SOUTHEASTERN STAFFORD...SOUTHEASTERN
EDWARDS AND PRATT COUNTIES UNTIL 115 AM CDT...
At 1226 AM CDT, Doppler radar was tracking a strong thunderstorm near
Byers, moving southeast at 30 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Pratt, Stafford, Haviland, Iuka, Preston, Sawyer, Cullison, Isabel,
Coats, Byers, Hopewell, Wellsford, Croft, Zenith, Cairo, Neola and
Trousdale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3737 9900 3738 9900 3739 9903 3775 9925
3800 9847 3746 9846
TIME...MOT...LOC 0526Z 312DEG 26KT 3774 9889
$$
UMSCHEIDWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this special weather statement went out at Jun 21, 12:14 AM CDT, 12 minutes earlier.
Area forecast discussion, Jun 21, 12:14 AM CDT, 12 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 1214 AM CDT Mon Jun 21 2021 ...Updated Aviation... .SHORT TERM...(This evening through Monday) Issued at 319 PM CDT Sun Jun 20 2021 Visible satellite imagery is showing clear sky across the majority of the region outside of a narrow scattered cu field focused along the surface cold front over northcentral Kansas into southeast Nebraska. We have already hit 102 degrees as wind are becoming north here at DDC. The cold front is expected to continue pushing southward across our area exiting the area early this evening, so in the meantime the area along the boundary, basically southeast of Dodge City will need to be monitored for any surface convergence and heating triggered thunderstorms for which there may easily be a localized hail risk. Whatever convection may occur will be short lived and diurnally driven, and likely under 3 hours before complete demise of any updraft potential from about 22 to 01 UTC. The better opportunity comes into play very late this evening as the mid level front slides into the area. Model sounding suggest and overturning of the dry layer below 700 mb with a very narrow 1500 j/kg MUCAPE axis just ahead it in a highly sheared deep layer. This may be a very good setup of early morning/ post midnight elevated supercells producing hail. Initial storms may be the more robust ones capable of the hail while additional more numerous showers and thunderstorms persist though the night and into mid morning Monday as the mid level front exits south central Kansas around 15z. Low and mid level clouds will have a significant influence on temperatures as well as implied cold air advection, especially over the eastern half of the area Monday as the 700mb fgen zone exits south central Knasas between 15 and 18 Z. Clouds should make way for resumed late June insolation by afternoon however with lack of downslope wind as the center of the surface anticyclone descends the northern high plains into the TX panhandle by Tuesday evening, highs across western Kansas are clustered quite consistently in the mid 70s for highs by the models and the MOS is not showing much differentiation. The ARW and FV3 would be even cooler in the west (low 70s) with only the ECMWF an outlier with a much warmer widespread 80 degree solution. .LONG TERM...(Monday night through Sunday) Issued at 319 PM CDT Sun Jun 20 2021 What is known is the rebound to typical summer-like temperatures heading into the new week will be rapid as 850 mb temps should already be jumping back to around 18 deg C by Monday evening. Higher terrain air will be descending back downslope on Tuesday and into the middle of the week again with he NBM 1D viewer shortening up the range of high temps to at least the upper 90s by Wednesday, and both Wednesday and Thursday looking like a return to the low 100s as the dryline plunges farther eastward into central KS. Thursday has been a spot in the future where models have consistently favored a general gulf sourced moisture return, and the forecast reflects a chance of thunderstorm for Thursday and Thursday evening, perhaps dryline or retreating dryline storms. The Friday timeframe also represents the next break in the expected pattern, as ll 3 of the main global spectral models develop cyclonic flow aloft to the north with some semblance of a strong southwest US upper jet and cooler upslope surface airmass moving equatorward into the central Plains, and a resulting uptick in thunderstorm/precipitation chances for the timeframe into the weekend. && .AVIATION...(For the 06Z TAFS through 06Z Monday night) Issued at 1208 AM CDT Mon Jun 21 2021 Radar trends over southwest KS depict rapid thunderstorm initiation is underway due east of GCK, and this activity is expected to expand in coverage and intensity over the next few hours as it moves east across our area. DDC/GCK/HYS can expect terminal impacts in the form of MVFR/IFR cigs/vis at some point tonight as these storms roll through, while LBL may stay too far south and west. Convection should clear southwest KS by mid- morning Monday, and lingering MVFR cigs will slowly erode back into VFR by the early afternoon. Breezy north winds will stay fairly strong through Monday morning, but will begin to relax and become variable by sunset. && .PRELIMINARY POINT TEMPS/POPS... DDC 57 77 57 89 / 70 40 0 0 GCK 57 75 55 91 / 70 30 0 0 EHA 58 75 55 94 / 30 20 0 0 LBL 59 76 55 91 / 40 20 0 0 HYS 58 77 57 88 / 70 50 0 0 P28 61 77 55 86 / 60 60 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Russell LONG TERM...Russell AVIATION...Springer
Hazardous weather outlook, Jun 20, 4:39 AM CDT, 19 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 439 AM CDT Sun Jun 20 2021 KSZ030-031-043>046-061>066-074>081-084>090-210945- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 439 AM CDT Sun Jun 20 2021 /339 AM MDT Sun Jun 20 2021/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. Day 1 Discussion ---------------- A cold front is expected to pass through southwest KS during the day Sunday, and bring with it two possible rounds of strong to severe thunderstorms. The first round will be along the front in the mid to late afternoon in our far southeastern zones. However, latest guidance trends suggest this is becoming less likely. The better chance of thunderstorms will exist with the second round overnight Sunday into Monday morning, when an amplifying low-level jet overruns a 700-mb baroclinic zone draped over our area. Both rounds pose an isolated severe hail threat, but confidence is low given the low likelihood of the first round and the elevated nature of the second round thunderstorms. Otherwise, temperatures will increase rapidly Sunday morning ahead of the front into the upper 90s/low 100s, posing an excessive heat risk before the cold front passes. Day 1 Hazards ------------- * Hail: Limited risk * Thunderstorm wind damage: Limited risk * Lightning: Elevated risk * Excessive heat: Elevated risk * Non-thunderstorm wind: Limited risk * Fire weather: Elevated risk .DAYS TWO THROUGH SEVEN...Monday through Saturday. Days 2-7 Discussion ------------------- Thunderstorms may be ongoing Monday morning along the 700-mb baroclinic zone over our area, but should clear out by early afternoon. Beyond Monday, a hot and dry weather pattern will return to southwest KS, posing an excessive heat risk Tuesday through Thursday. Cold frontal passage late in the period may bring a chance of thunderstorms and a break from the heat to our area, but predictability at this range is low. Days 2-7 Hazards ---------------- * Monday - Lightning: Limited risk - Non thunderstorm wind: Limited risk * Tuesday - Excessive heat: Limited risk - Non thunderstorm wind: Limited risk - Fire weather: Elevated risk * Wednesday - Lightning: Limited risk - Excessive heat: Significant risk - Non thunderstorm wind: Limited risk - Fire weather: Elevated risk * Thursday - Lightning: Limited risk - Excessive heat: Extreme risk * Friday - Lightning: Limited risk - Excessive heat: Significant risk * Saturday - Lightning: Limited risk .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && For more details visit our webpage https://weather.gov/crh/ghwo?sid=ddc Springer
In the hours before
Special weather statement, Jun 21, 12:25 AM CDT, 1 minute before
Special Weather Statement
National Weather Service Dodge City KS
1225 AM CDT Mon Jun 21 2021
KSZ078-080-088-210615-
Clark KS-Kiowa KS-Ford KS-
1225 AM CDT Mon Jun 21 2021
...SIGNIFICANT WEATHER ADVISORY FOR FORD...NORTHWESTERN KIOWA...
NORTHEASTERN MEADE AND NORTHERN CLARK COUNTIES UNTIL 115 AM CDT...
At 1224 AM CDT, Doppler radar was tracking a strong thunderstorm near
Dodge City, moving southeast at 35 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Dodge City, Bucklin, Greensburg, Minneola, Mullinville, Ford, Bloom,
Clark State Lake, Kingsdown, Wright and Ft. Dodge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3742 10011 3747 10011 3748 10013 3765 10021
3790 9995 3775 9956 3773 9956 3773 9953
3760 9919 3738 9959 3731 10006
TIME...MOT...LOC 0524Z 312DEG 31KT 3773 9999
UMSCHEIDSpecial weather statement, Jun 21, 12:26 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Dodge City KS
1226 AM CDT Mon Jun 21 2021
KSZ066-079>081-090-210615-
Pratt KS-Stafford KS-Barber KS-Kiowa KS-Edwards KS-
1226 AM CDT Mon Jun 21 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN KIOWA...NORTHWESTERN
BARBER...NORTHEASTERN COMANCHE...SOUTHEASTERN STAFFORD...SOUTHEASTERN
EDWARDS AND PRATT COUNTIES UNTIL 115 AM CDT...
At 1226 AM CDT, Doppler radar was tracking a strong thunderstorm near
Byers, moving southeast at 30 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Pratt, Stafford, Haviland, Iuka, Preston, Sawyer, Cullison, Isabel,
Coats, Byers, Hopewell, Wellsford, Croft, Zenith, Cairo, Neola and
Trousdale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3737 9900 3738 9900 3739 9903 3775 9925
3800 9847 3746 9846
TIME...MOT...LOC 0526Z 312DEG 26KT 3774 9889
UMSCHEIDThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 12:25 AM CDT | Special Weather Statement | DDC | Ford, Kiowa | 50 min |
| Jun 21, 12:55 AM CDT | Special Weather Statement | DDC | Grant, Hamilton, Kearny | 50 min |
| Jun 21, 1:15 AM CDT | Special Weather Statement | DDC | Barber | 30 min |
| Jun 21, 3:39 AM CDT | Special Weather Statement | DDC | Stanton | 51 min |
| Jun 21, 3:43 AM CDT | Special Weather Statement | DDC | Haskell, Meade | 47 min |
| Jun 21, 3:44 AM CDT | Special Weather Statement | DDC | Barber | 46 min |
Nearby
Special Weather Statements in Kansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.